MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the site has identified a bacterial infection affecting their ophthalmology patients.At this time, it is not known whether the infection is related to johnson and johnson lenses, but the hospital has notified all ophthalmology suppliers as a precaution.Through follow up, we learned that a total of five patients were affected by suspected endophthalmitis, specific dates below.All five patients were treated with intravitreal antibiotics, oral and topical antibiotics, and one patient also required topical steroids.As we cannot rule out any products, all suspect products are reported with all interventions provided.At present there are no long-term effects on the patient's vision and no further interventions have been required.Through further follow up, we learned that the suspect products for these complaints are gcb model intraocular lens (iol), laminar flow phaco tips, tubing sets, and dk9000 as they were used on each patient.As the dk9000 is a device the clinic sterilizes themselves, this is listed as a concomitant device and not being reported against.There was no differentiation as to which patient had which specific device and as such, all files will remain coded with topical steroids.(b)(6) 2026: intravitreal antibiotics, oral and topical antibiotics only.(b)(6) 2026: intravitreal antibiotics, oral and topical antibiotics only.(b)(6) 2026: intravitreal antibiotics, oral and topical antibiotics only.(b)(6) 2026: intravitreal antibiotics, steroids and topical antibiotics only.(b)(6) 2026: intravitreal antibiotics, oral and topical antibiotics only.No further information has been provided.This report is for patient implanted with iol serial (b)(6).Separate reports will be submitted for the other patients involved.
 
Additional Manufacturer Narrative
Section a2, a3, a4, and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section b3 - date of event: date unknown, as information was requested but not provided.Section d6a - implant date: unknown, as information was requested but not provided.Section d6b - explant date: unknown, as information was requested but not provided.Section e1 - telephone number: (b)(6).Section h3 - the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25451968
Report Number3012236936-2026-000159
Device Sequence Number16039127
Product Code HQL
UDI-Device Identifier05050474620629
UDI-Public(01)05050474620629(17)280901
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGCB00
Device Catalogue NumberGCB0000210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPO73 PACK, ELLIPS FX PHACO AND DK9000 HANDPIECES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown